Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/799

Title: An application of martingales in the limit to a problem in information science
Authors: EGGHE, Leo
Issue Date: 1999
Publisher: Elsevier
Citation: Mathematical and Computer Modelling, 29(5). p. 13-18
Abstract: Martingales in the limit (mils) were introduced about two decades ago as nontrivial extensions of martingales. It was proved in 1976 that they have good convergence properties (at least) for real-valued stochastic processes. But, so far there have not been found any "real-life" applications of mils. In this article, we apply the full generality of mils to a problem in information science. There we study the evolution in time of source journals as, e.g., defined by the Institute for Scientific Information (ISI) who selects, on a yearly basis, the most "visible" journals in the world. In this connection one also encounters quasi-martingales.
URI: http://hdl.handle.net/1942/799
DOI: 10.1016/S0895-7177(99)00046-1
ISI #: 000079767500002
ISSN: 0895-7177
Type: Journal Contribution
Validation: ecoom, 2000
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version438.08 kBAdobe PDF
Peer-reviewed author version230.14 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.